Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 11, NWS Brownsville, TX

May 11, 20104 counties in Texas

NWS Brownsville, TX issued this wind advisory at May 11, 2010, 3:41 AM CDT for 4 counties in Texas. It took effect at May 11, 2010, 10:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 11, 2010, 3:41 AM CDT (08:41 UTC)
In effect from
May 11, 2010, 10:00 AM CDT
Expired
May 11, 2010, 5:00 PM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2010-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 634 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2010-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
634 J/kg
Mixed-layer CIN
-636 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WWUS74 KBRO 110841
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
341 AM CDT TUE MAY 11 2010

...WIND ADVISORY IN EFFECT FOR A PORTION OF DEEP SOUTH TEXAS...

.A THERMAL LOW PRESSURE SYSTEM CENTERED OVER NORTHEAST MEXICO WILL
INTERACT WITH BROAD HIGH PRESSURE OVER THE GULF OF MEXICO AGAIN 
TODAY TO PRODUCE STRONG WINDS OVER THE SOUTHEAST AND EAST PORTIONS
OF DEEP SOUTH TEXAS.

TXZ251-253>257-111645-
/O.NEW.KBRO.WI.Y.0011.100511T1500Z-100511T2200Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
341 AM CDT TUE MAY 11 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON FOR A PORTION OF DEEP SOUTH TEXAS. 

STRONG SURFACE WINDS ARE EXPECTED AGAIN TODAY OVER A PORTION OF
DEEP SOUTH TEXAS. SOUTHEASTERLY WINDS BETWEEN 25 AND 35 MPH WITH
OCCASIONAL HIGHER GUSTS ARE EXPECTED WITHIN CAMERON...WILLACY...
KENEDY...AND HIDALGO COUNTY LATER THIS MORNING THROUGH THE LATE
AFTERNOON HOURS. WINDS ARE EXPECTED TO DIMINISH IN THE EVENING...
BUT ANOTHER WIND ADVISORY MAY BE NEEDED ON WEDNESDAY AS SURFACE
WINDS ONCE AGAIN INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$
1 follow-up statement
215 
WWUS74 KBRO 111627
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1127 AM CDT TUE MAY 11 2010

...WIND ADVISORY IN EFFECT FOR A PORTION OF DEEP SOUTH TEXAS...

.A THERMAL LOW PRESSURE SYSTEM CENTERED OVER NORTHEAST MEXICO
WILL INTERACT WITH BROAD HIGH PRESSURE OVER THE GULF OF MEXICO
AGAIN TODAY TO PRODUCE STRONG WINDS OVER THE SOUTHEAST AND EAST
PORTIONS OF DEEP SOUTH TEXAS.

TXZ251-253>257-112200-
/O.CON.KBRO.WI.Y.0011.000000T0000Z-100511T2200Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1127 AM CDT TUE MAY 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

STRONG SURFACE WINDS ARE EXPECTED AGAIN TODAY OVER A PORTION OF
DEEP SOUTH TEXAS. SOUTHEASTERLY WINDS BETWEEN 25 AND 35 MPH WITH
OCCASIONAL HIGHER GUSTS ARE EXPECTED WITHIN CAMERON...WILLACY...
KENEDY...AND HIDALGO COUNTY LATER THIS MORNING THROUGH THE LATE
AFTERNOON HOURS. WINDS ARE EXPECTED TO DIMINISH IN THE EVENING...
BUT ANOTHER WIND ADVISORY MAY BE NEEDED ON WEDNESDAY AS SURFACE
WINDS ONCE AGAIN INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 11, 3:40 AM CDT, 1 minute earlier.

Area forecast discussion, May 11, 3:40 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
340 AM CDT TUE MAY 11 2010

.SHORT TERM /TODAY THROUGH 7 PM WEDNESDAY/...MAIN FORECAST ISSUE
CONTINUES TO BE WIND IN THE SHORT TERM. HAVE ONCE AGAIN POSTED A
WIND ADVISORY FOR TODAY FOR CAMERON...WILLACY...KENEDY...AND HIDALGO
COUNTY. MAV GUIDANCE STRONGLY SUGGESTS ANOTHER WIND ADVISORY WILL BE
NEEDED TOMORROW...WITH SURFACE WINDS POSSIBLY A FEW MPH STRONGER.

&&

.LONG TERM/ WEDNESDAY NIGHT THROUGH MONDAY...PATTERN CHANGE STILL
UNDERWAY WITH ALL OF DEEP SOUTH TEXAS TO SEE A DEEPENING OF
ATMOSPHERIC MOISTURE AND THE CHANCE OF RAIN BY FRIDAY AFTERNOON
AND CONTINUING INTO THE WEEKEND. WITH THE EVOLUTION OF WESTERN U.S
TROUGH AND A MID LEVEL RIDGE SHIFTING OVER THE NORTHEAST GULF THE
RIO GRANDE VALLEY CAN EXPECT A MORE TROPICAL TYPE OF AIRMASS TO
INFILTRATE THE REGION BY THE WEEKEND. EARLY ON WINDS ON THURSDAY WILL
BEGIN TO SHOW A DIMINISHING TREND ALTHOUGH STILL BREEZY TO WINDY
THE PRESSURE GRADIENT IS EXPECTED TO BEGIN TO RELAX. MUCH LESS
WIND IS ANTICIPATED FRIDAY AND NEXT WEEKEND AS A COLD FRONT
BECOMES STATIONARY OVER CENTRAL TEXAS WEAKENING THE GRADIENT. AS
FOR RAIN CHANCES THE FIRST CHANCE FOR RAIN MAY OCCUR THURSDAY
EVENING OVER THE FAR WESTERN COUNTIES. HIGHER PWATS AND AN
INCREASINGLY UNSTABLE AIRMASS JUST WEST OF THE RIO GRANDE RIVER
WILL INTERACT WITH WEAK DISTURBANCES IN THE SOUTHWEST FLOW. STORMS
THAT FORM OVER THE MEXICAN PLATEAU COULD AFFECT THE WESTERN CWA AS
THE SOUTHWEST FLOW BECOMES STRONGER. SLIGHT CHANCES HAVE BEEN
ADDED OUT WEST TO COVER THIS POSSIBILITY. MODELS CONTINUE IN GOOD
AGREEMENT ON INCREASING THE RAIN CHANCES FRIDAY AND OVER THE
WEEKEND. ALTHOUGH CONFIDENCE IS INCREASING POPS REMAIN ON THE LOW
END CHANCE BUT LATER SHIFTS ARE LIKELY TO INCREASE THE CHANCES AS
IF THE MODELS CONTINUE TO SHOW PERSISTENCE. RAIN CHANCES COULD
LINGER INTO MONDAY IF A COLD FRONT WORKS ITS WAY SOUTH. BOTH GFS
AND ECMWF SHOW UNCANNY AGREEMENT IN DIVING A STRONG SHORTWAVE
THROUGH THE MISSOURI VALLEY ON THE FRONT SIDE OF A BUILD RIDGE
OVER THE CENTRAL PLAINS. DEEP SOUTH TEXAS COULD SEE FRONTAL
PASSAGE WITH THIS SETUP WHICH MIGHT PRODUCE A LINE OF STRONG
THUNDERSTORMS. IN THE MEANTIME A SLIGHT CHANCE OF STORMS WILL BE
INTRODUCED TO ACCOMMODATE THIS SCENARIO. TEMPERATURES TO LOWER A
FEW DEGREES LATE IN THE WEEKEND AND OVER THE WEEKEND WITH THE
INCREASE IN TEMPERATURES.

&&

.AVIATION...NON-CONVECTIVE WIND SHEAR IS LIKELY DURING THE OVERNIGHT
HOURS DUE TO DIMINISHING WINDS AT THE SURFACE AND INTENSIFYING WINDS
A FEW THOUSAND FEET ABOVE THE SURFACE. BREEZY TO WINDY ONSHORE FLOW
IS FORECAST THROUGH THE NEXT 24 HOURS...WITH VFR/MVFR CONDITIONS
EXPECTED.

&&

.MARINE...TODAY THROUGH 7 PM WEDNESDAY...BUOY 42020 REPORTED SOUTH-
SOUTHEAST WINDS AROUND 19 KNOTS GUSTING TO AROUND 23 KNOTS WITH SEAS
SLIGHTLY OVER 6.5 FEET WITH A PERIOD OF 7 SECONDS AT 02 CDT/07 UTC.
HIGH PRESSURE OVER THE GULF OF MEXICO WILL CONTINUE TO INTERACT WITH
AN AREA OF LOW PRESSURE CENTERED OVER NORTHEAST MEXICO THROUGH THE
NEXT 36 HOURS. THIS INTERACTION WILL PRODUCE STRONG WINDS AND ROUGH
SEAS ALONG THE LOWER TEXAS COAST...WITH SMALL CRAFT ADVISORIES IN
EFFECT FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS.

WEDNESDAY NIGHT THROUGH SATURDAY...PRESSURE GRADIENT ACROSS THE
WESTERN GULF TO REMAIN STRONG THROUGH AT LEAST EARLY FRIDAY AS
HIGH PRESSURE STRETCHING ACROSS THE GULF INTERACTS WITH A SERIES
OF LOW PRESSURE THROUGH PASSING ACROSS THE SOUTHERN AND CENTRAL
PLAINS. SMALL CRAFT ADVISORIES CONDITIONS WILL CONTINUE TO POSE A
HAZARD TO MARINERS THROUGH FRIDAY. AS THE GRADIENT WEAKENS LATER
FRIDAY AND OVER THE WEEKEND WINDS AND SEAS TO LOWER. AS THE WIND
AND SEAS LOWER RAIN CHANCES INCREASE. SCATTERED THUNDERSTORMS MAY
BECOME A HAZARD OVER THE WEEKEND AS TROPICAL MOISTURE MIXES WITH
UPPER AIR DISTURBANCES FROM THE WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  90  78  90  78 /   0   0   0   0
BROWNSVILLE          91  78  90  77 /   0   0   0   0
HARLINGEN            94  77  94  76 /   0   0   0   0
MCALLEN              95  76  95  76 /   0   0   0   0
RIO GRANDE CITY      99  75  97  75 /   0   0   0   0
SOUTH PADRE ISLAND   85  78  85  79 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
     FOR TXZ251-253>257.

GM...SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM THIS MORNING TO 11 PM
     CDT THIS EVENING FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

66/59
Hazardous weather outlook, May 10, 9:55 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
955 PM CDT MON MAY 10 2010

GMZ130-132-135-150-155-170-175-TXZ248>257-111100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
955 PM CDT MON MAY 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TEXAS GULF WATERS
OUT TO 60 NAUTICAL MILES OFFSHORE. THERE IS A HIGH RISK OF RIP
CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TEXAS GULF WATERS
FROM 8 AM TUESDAY UNTIL 7 PM TUESDAY EVENING. ANOTHER WIND ADVISORY
MAY BE NEEDED FOR PORTIONS OF DEEP SOUTH TEXAS TUESDAY AND
WEDNESDAY. ADDITIONAL SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED
FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS WEDNESDAY
THROUGH FRIDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY AT
THE LOCAL BEACHES THROUGH MUCH OF THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:55 PM CDTSmall Craft Advisory for WindsBRO25 hr

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.